Can I be getting side effects from Zoladex already?!

Yesterday I had my first Zoladex injection and today I've been getting sudden intense headaches, feeling sick and keep bursting into tears over absolutely nothing. I'm also in a lot more pain than usual. Is this all a coincidence or am I starting to get side effects? How soon after the first injection did you all notice side effects? xxx

7 Replies

  • I had decapeptyl. For the first two weeks I had a mild headache and slight nausea.

    Then the side effects hit me like a brick wall ! Severe migraines with visual disturbances, hot flushes, a skin rash , pelvic pain and bleeding.

    With my consultant, i decided not to have the second injection. It's been Six weeks since I've had the GNRH. I've still got the hot flushes and my hips and knees hurt.

    I know some ladies have got on really well with GNRH but for me the side effects outweigh any possible benefits of these drugs.

    Best of luck to you.


  • Yes I think it's possible.

    After your first injection your symptoms will get worse for a couple of weeks then start to get better x hang in there x

  • The first couple of days are awful then it eases off, for me anyway, the side effects are really yuck and I am not sure I will continue so see how it settles and go from there.

  • It's not in the same category, but it seems when I get each injection of Depo Provera shot, I get a serious headache within 24 hrs and then a day or so of depression, and a whole weeks worth of tension like headaches. Then they are gone until the next shot. So I believe it very well can mess with you almost immediately. Your body is like... Whoa, what is this new stuff? Attack, Attack!!!

  • I had me first one four weeks ago and having my second tomorrow. I found that as soon as I left the room I felt like I was going to pass out. I've had sickness since then, increased pain and still had my period only two weeks after my last which was more painful and heavier than any others I've had before. Definitely not worth it as I've had no relief and I don't know of many girls who do. The only reason I'm having this second one is because mu specialist doesn't want to work with me unless I'm willing to have the prostap. He also told me if I still get pains and mu period that its not Endo causing the problem.

    I hope it gets better for you, keep us updated. Good luck :)

    Leya xxx

  • Hi Sylv

    A GnRH injection will usually cause a 'flare up' of endo before the GnRH starts decreasing your hormone production - see BNF (British National Formula). But like HelenPee says - hang in there - it got a lot better after that. Individual reactions all appear different but I've just had my 6th injection and the flare ups got less with each injection. And the benefits - wow I've got my life back...(in my case the hot flushes really are nothing compared to the miserable chronic pain, the inflammation, indescribable fatigue, IBS and nasuea the endo causes). Good luck - PS I planned for the injection flare ups and asked for my injection to take place on a Friday so I could 'bed down' for the weekend and be ok again by Tue/Wed - although after the first injection it took almost a week to start feeling better

  • Thank you all for your replies, they are so helpful! Sorry I haven't replied sooner, having a busy job and trying to cope with all this is hard!! xxx

You may also like...